DOI 10.1177/106002809302700304
Foscarnet-induced severe hypomagnesemia and other electrolyte disorders.
Аннотация
OBJECTIVE
To report a case of possible foscarnet-induced severe hypomagnesemia and other electrolyte disorders.
CASE SUMMARY: An AIDS patient experienced an exacerbation of cytomegalovirus retinitis and was treated with foscarnet. The patient experienced muscle twitches, tremulousness, and anxiety on day 17 of foscarnet therapy. Laboratory results indicated hypomagnesemia, hypocalcemia, hypokalemia, and hypophosphatemia. After electrolyte supplementation and discontinuation of foscarnet, the symptoms resolved and laboratory indices returned to normal.
DISCUSSION: Electrolyte disorders associated with foscarnet are reviewed. Severe hypomagnesemia occurred in this patient and published literature is highlighted. In addition, known and/or possible mechanisms of the disorders are discussed.
CONCLUSIONS
It is probable that foscarnet contributed to the electrolyte disorders and symptomatology in this patient. Electrolytes must be monitored frequently during foscarnet therapy. Also, concomitant therapy with antianxiety medications that may mask the symptoms of electrolyte disorders should be undertaken with caution.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.